MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN PRESSFIT STEM 18MM X 160MM; PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER

SMITH & NEPHEW, INC. LGN PRESSFIT STEM 18MM X 160MM; PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER
Catalog Number 71424051
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient had occasional clicking and popping while walking.Doctor suggested a constrained knee revision and synovectomy since implants appear to be well fixed and aligned but there are some subtle radiolucencies around cementless stems.A constrained polyethylene available was requested by the doctor for the revision surgery and potentially revision implants, although unlikely to be needed.Information about revision surgery hasn't been received.
 
Additional Manufacturer Narrative
The associated legion pressfit stems and genesis ii ps insert were not returned for evaluation.Therefore a product analysis could not be performed.However, device details were provided.The manufacturing records and complaint history review was conducted.The review of the manufacturing records for the insert and the femoral component did not reveal any deviation from the standard manufacturing processes.The review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A relationship, if any, between the devices and the reported incident or adverse event could not be corroborated.A clinical evaluation noted that the reported pre-revision events are most likely related to the early report of mild tilting of the smaller tibial tray, lateral patellar tracking coupled with the early onset of symptoms suggesting residual instability post primary implantation and concerns of the varus alignment.Delayed revision potentially contributed to the severity of the patient¿s worsening symptoms.The patient impact was the persistent anterior knee pain and other reported progressive symptoms in addition to the 1st revision surgery and an expected 2nd revision with a brief post-operative rehabilitative phase.Due to the recurrence of ¿symptomatic scar tissue formation ¿ with a flexion instability post-1st revision, future similar concerns cannot be definitively excluded.No further medical assessment can be rendered at this time.Without the return of the actual products involved, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should the devices or additional information be received, the complaint will be reopened.

Brand Name
LGN PRESSFIT STEM 18MM X 160MM
Common Device Name
PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8036269
Report Number1020279-2018-02369
Device Sequence Number1525607
Product Code JWH
UDI-Device Identifier03596010546821
UDI-Public03596010546821
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K072531
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/29/2026
Device Catalogue Number71424051
Device Lot Number16CAB0027A
Initial Date Received by Manufacturer 10/05/2018
Supplement Date Received by Manufacturer10/05/2018
Initial Report FDA Received Date11/03/2018
Supplement Report FDA Received Date10/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71421807/14AM11430.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR